MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-400-12
Medical Device Problem Codes Structural Problem (2506); Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure using the pipeline vantage with shield technology, there was slight mal apposition around the proximal cavernous section and fishmouthing proximally.The deployment was smooth, but the proximal portion was not fully apposed around the proximal curve of the cavernous section, necessitating ballooning of the proximal section.Upon a 6-month follow-up, mal apposition and proximal fishmouthing were discovered.The aneurysm was located in the para ophthalmic or ophthalmic region, was unruptured, and had a saccular morphology.The distal and proximal landing zone artery sizes were approximately 4 millimeters, with moderate vessel tortuosity.Dual antiplatelet treatment was administered.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the patient was doing fine following the procedure and had no symptoms related to the fishmouthing.No action was taken to resolve the fishmouthing.It was decided to leave alone as patient was asymptomatic.The cause of the fishmouthing was not determined.The proximal section of the pipeline failed to open.The pipeline was in a slight bend when it failed to open.The information is confirmed by the physician.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21872965
Report Number2029214-2025-01026
Device Sequence Number20992776
Product Code OUT
UDI-Device Identifier00847536036680
UDI-Public(01)00847536036680(17)261218(10)B671805
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-400-12
Device Catalogue NumberPED3-027-400-12
Device Lot NumberB671805
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date08/27/2025
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1245-2025
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale